Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 113, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 25, 1994, 9:40 PM CDT for Johnson County, Logan County, Arkansas. It was in force for 35 min.
The area
The counties it named.
The facts
- Issued
- Apr 25, 1994, 9:40 PM CDT (02:40 UTC)
- Expired
- Apr 25, 1994, 10:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Johnson County, AR, Logan County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 2.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 260239 SVRFSM ARC071-083-260315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 940 PM CDT MON APR 25 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL ARKANSAS ...EASTERN JOHNSON COUNTY...EASTERN LOGAN COUNTY AT 945 PM CDT WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTH OF CLARKSVILLE TO NEAR PARIS ARKANSAS. MOVEMENT WAS NORTHEAST AT 30 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:07 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 25, 9:07 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 905 PM CDT MON APR 25 1994 NOT MUCH TIME FOR DISCUSSION. APRS THAT SHEAR AND RH FCSTS FROM THE ETA WERE QUITE EFFECTIVE WITH PINPOINTING SVR STRMS/TORNADOES ACROSS SE OK...AND POSITION OF DRY LINE AT 00Z. DRY LINE HAS MOVED ONLY THROUGH THE W THIRD OF STATE AND MESONET DATA SHOWED SOME MINOR RETREAT DURING THE PAST HR. WL HV TO MONITOR FOR REDEVELOPMENT AS 12Z ETA SHOWS LESS OF EWD PUNCH OF DRY AIR. FOR NOW...WL CONT WITH POPS TONIGHT WITH HIGHEST POPS IN SE WITH SPEED MAX APPROACHING N TX. WL ALSO ADJUST WINDS AS WELL. ONLY CHG TO REMAINING PERIODS WL BE TO INCREASE POPS A LTL IN E ZNS TUE. ...10... .TUL.\..NONE.
In the hours before
Special weather statement, Apr 25, 3:44 PM CDT, 5 hours 56 minutes before
OKZ054-252145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 344 PM CDT MON APR 25 1994 ...TORNADO WATCH FOR PARTS OF EASTERN OKLAHOMA UNTIL 7 PM... AT 340 PM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A STRONG THUNDERSTORM JUST NORTH OF PAWHUSKA MOVING NORTHEAST AT 40 MILES AN HOUR. A SECOND STRONG STORM WAS LOCATED IN NOBLE COUNTY NEAR MARLAND AND RED ROCK. THIS STORM WAS ALSO MOVING NORTHEAST AT 40 MILES AN HOUR. THESE STORMS MAY PRODUCE HEAVY RAIN AND SMALL HAIL AS THEY PASS NEAR BIGHEART...BURBANK AND FORAKER IN OSAGE COUNTY BETWEEN NOW AND 430 PM. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Apr 25, 5:14 PM CDT, 4 hours 26 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 513 PM CDT MON APR 25 1994 TIME(CDT) COUNTY EVENT 510 PM OSAGE QUARTER SIZE HAIL IN GRAINOLA.
Special weather statement, Apr 25, 5:46 PM CDT, 3 hours 54 minutes before
OKC037-107-111-252345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 546 PM CDT MON APR 25 1994 AT 545 PM CDT STRONG THUNDERSTORMS WERE MOVING ACROSS OKFUSKEE COUNTY. THE STORMS WERE PRODUCING SMALL HAIL AND GUSTY WINDS AS THEY MOVED NORTHEAST AT 40 MPH. THESE STORMS COULD INTENSIFY AND BECOME SEVERE AT ANY TIME...SO PEOPLE IN OKFUSKEE...CREEK AND OKMULGEE COUNTIES SHOULD LISTEN CLOSELY FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. REMEMBER...A TORNADO WATCH IS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA UNTIL MIDNIGHT.
Special weather statement, Apr 25, 6:43 PM CDT, 2 hours 57 minutes before
OKZ054>077-260145- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 642 PM CDT MON APR 25 1994 SHORT TERM UPDATE... AT 630 PM THE DRY LINE EXTENDED ACROSS OKLAHOMA FROM THE KANSAS BORDER NORTHWEST OF ENID...TO JUST WEST OF OKLAHOMA CITY...TO WICHITA FALLS. THE DRY LINE WAS SHIFTING SLOWLY EASTWARD. THE ATMOSPHERE AHEAD THE DRY LINE REMAINS VERY UNSTABLE AS SURFACE DEW POINTS HAD INCREASED TO NEAR 70 ALONG AND WEST OF I-35 AND THE WIND PROFILE IS VERY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. AT 600 PM SATELLLITE PICTURES SHOWED AN UPPER LEVEL DISTURBANCE OVER WEST TEXAS MOVING NORTHEAST TOWARD OKLAHOMA. AS THIS DISTURBANCE APPROACHES THE DRY LINE SEVERE THUNDERSTORMS COULD REDEVELOP ALONG IT A LITTLE AFTER SUNSET. IF THESE STORMS DO FORM THEN THEY WOULD LIKELY BECOME SEVERE GIVEN THE INSTABILITY AND WIND PROFILE. A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA UNTIL MIDNIGHTv.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:54 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 66 min |
| Apr 25, 8:10 PM CDT | Tornado Warning | TSA | Crawford, Sebastian | 65 min |
| Apr 25, 8:39 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 66 min |
| Apr 25, 8:39 PM CDT | Severe Thunderstorm Warning | TSA | Logan | 66 min |
| Apr 25, 8:52 PM CDT | Tornado Warning | TSA | Franklin | 28 min |
| Apr 25, 8:52 PM CDT | Tornado Warning | TSA | Logan | 53 min |
| Apr 25, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Johnson | 47 min |
| Apr 26, 5:12 PM CDT | Tornado Warning | TSA | Scott, Sebastian | 48 min |
| Apr 26, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Logan, Scott | 64 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.